Hail, Miami-Dade
- When
- March 29, 9:05 PM EST
- Where
- Miami-Dade County, Kendall
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.683, -80.317
Hail the size of nickels, quarters and golf balls were reported in several locations.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 29, 1:30 PM EST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 130 PM EST THU MAR 29 2001 THE NEXT COUPLE OF DAYS ACROSS SOUTH FLORIDA MAY FEEL LIKE THE BEGINNING OF THE RAINY SEASON WITH WARM TEMPERATURES... HIGH HUMIDITIES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER... THE LARGE CONVECTIVE AREA MOVING THROUGH CENTRAL FLORIDA AT MID AFTERNOON TODAY IS ALREADY SHOWING SIGNS OF SPREADING OUT AND SLOWING DOWN AS IT BUCKS UP AGAINST THE RIDGE TO THE SOUTH... SO IT PROBABLY WILL NOT MAKE IT TO SOUTH FLORIDA AS AN ORGANIZED AREA OF CONVECTION. BUT WITH SOUTHEAST TO SOUTH FLOW AT THE SURFACE AND SOUTHWEST FLOW ALOFT WE FEEL THERE IS A THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE HIGHER POPS OVER THE NORTHERN SECTIONS. AS THE LOW-LEVEL SOUTHERLY FLOW WEAKENS FRIDAY AFTERNOON THROUGH SATURDAY... THE CHANCES FOR PRECIPITATION WILL BEGIN TO EVEN OUT ACROSS THE AREA WITH SLOWER NORTHEASTWARD CELL MOVEMENT ANTICIPATED AS STEERING FLOW WEAKENS. MODELS MOVE A WEAK COLD FRONT ACROSS SOUTH FLORIDA SUNDAY NIGHT... WITH SLIGHTLY DRIER AND COOLER WEATHER EXPECTED FOR THE FIRST PART OF NEXT WEEK. FOR THE MARINE AREA SOUTHERLY FLOW WILL GRADUALLY WEAKEN TONIGHT THROUGH SATURDAY AND BECOME MORE SOUTHWESTERLY AHEAD OF THE WEAK COLD FRONT SUNDAY NIGHT. POST FRONTAL WINDS MONDAY THROUGH TUESDAY WILL BE MOSTLY LIGHT WITH STRONGER EASTERLIES DEVELOPING BY WEDNESDAY. NO HIGHLIGHTS FOR FIRE-WEATHER. PBI BB 070/085 070/085 070 465433 MIA BB 072/086 072/086 072 464433 .MIA...SCA ALL WATERS INCLUDING LAKE OBE.
AMZ610-650-FLZ063-066>070-GMZ656-676-300115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 620 PM EST THU MAR 29 2001 ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS... SCATTERED THUNDERSTORMS CONTINUE TO RACE EAST NORTHEAST AT 20 TO 25 MPH OVER GLADES AND EXTREME NORTHWESTERN PALM BEACH COUNTIES INCLUDING LAKE OKEECHOBEE. SOME OF THIS ACTIVITY HAS BEEN STRONG WITH GUSTS TO 40 MPH EARLIER THIS AFTERNOON OVER LAKE OKEECHOBEE AND A FUNNEL CLOUD THAT WAS SPOTTED JUST WEST OF PORT MAYACA AND BRIEFLY TOUCHED DOWN AS A WATERSPOUT AND THEN DISSIPATED. ADDITIONAL STORMS ARE LIKELY TO DEVELOP AND MOVE ACROSS THE SAME AREA THROUGH THE EVENING HOURS. A FEW OF THESE COULD BECOME SEVERE. THE WATCH ALSO CONTINUES IN EFFECT FOR COLLIER AND HENDRY COUNTIES. ALTHOUGH CURRENTLY THERE ARE NO THUNDERSTORMS OVER THIS AREA...A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS RACING EAST ACROSS THE GULF OF MEXICO AND WILL LIKELY MOVE INTO SOUTHWEST FLORIDA LATER THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail the size of nickels, quarters and golf balls were reported in several locations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233754.